EconPapers    
Economics at your fingertips  
 

Asymmetries in the Behaviour of Members of a Monetary Union: A Game-Theoretic Model with an Application to West Africa

David Fielding

Journal of African Economies, 1996, vol. 5, issue 3, 343-65

Abstract: Using a game-theoretic model, this paper explores the positive and normative economics of government policy choices in a monetary union. If individual governments have control over fiscal policy, then the non-cooperative solution to the model is not Pareto optimal. Moreover, the distribution of welfare typically favours largest members of the union. These results are compared with the experience of the West African Monetary Union, which exhibits many of the stylised facts predicted by the model. Copyright 1996 by Oxford University Press.

Date: 1996
References: Add references at CitEc
Citations: View citations in EconPapers (4)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:jafrec:v:5:y:1996:i:3:p:343-65

Ordering information: This journal article can be ordered from
https://academic.oup.com/journals

Access Statistics for this article

Journal of African Economies is currently edited by Francis Teal

More articles in Journal of African Economies from Centre for the Study of African Economies Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK. Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2025-03-22
Handle: RePEc:oup:jafrec:v:5:y:1996:i:3:p:343-65